Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 121, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 17, 2007, 6:52 PM CDT for Butler County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 6:52 PM CDT (23:52 UTC)
- Expired
- Aug 17, 2007, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Butler County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:05 PM CDT | TSTM WND DMG | 4 Nw Greenville, AL | TREES DOWN ALONG INTERSTATE 65 NW OF GREENVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 172352 SVRMOB ALC013-180030- /O.NEW.KMOB.SV.W.0121.070817T2352Z-070818T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 652 PM CDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 730 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I65 AND AL 185...OR ABOUT 23 MILES NORTHWEST OF LUVERNE...AND MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF HERBERT...7 MILES EAST OF FOREST HOME AND 8 MILES NORTHEAST OF SAUCER BY 730 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3174 8660 3194 8652 3197 8689 3177 8691 $$
2 follow-up statements
000 WWUS54 KMOB 172357 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 656 PM CDT FRI AUG 17 2007 ALC013-180030- /O.CON.KMOB.SV.W.0121.000000T0000Z-070818T0030Z/ BUTLER AL- 656 PM CDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR NORTHERN BUTLER COUNTY... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GREENVILLE AND WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AL 185 AND I65 AND AL 10 BY 715 PM CDT... 8 MILES EAST OF HERBERT BY 730 PM CDT... LAT...LON 3174 8660 3194 8652 3197 8689 3177 8691 $$
000 WWUS54 KMOB 180023 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT FRI AUG 17 2007 ALC013-180032- /O.EXP.KMOB.SV.W.0121.000000T0000Z-070818T0030Z/ BUTLER AL- 722 PM CDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER COUNTY WILL BE ALLOWED TO EXPIRE AT 730 PM CDT... THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED AND IS LIKELY NO LONGER PRODUCING SEVERE WEATHER. HOWEVER...HEAVY RAIN...GUSTY WINDS AROUND 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL CONTINUE ACROSS NORTHWESTERN BUTLER COUNTY THROUGH 8 PM. LAT...LON 3174 8660 3194 8652 3197 8689 3177 8691 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:05 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 17, 3:05 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 PM CDT FRI AUG 17 2007 .SHORT TERM TONIGHT THROUGH MONDAY NIGHT...WATER VAPOR IMAGERY SHOWING UPPER LOW SPINNING OVER THE WESTERN ATLANTIC. THIS LOW WILL MOVE WESTWARD OVER THE SOUTHERN HALF OF FLORIDA TONIGHT...AND THEN CONTINUE ITS JOURNEY OVER THE CENTRAL GULF OVER THE WEEKEND. MEANWHILE...A WEAK SURFACE LOW WILL FORM SOUTH OF A MID ATLANTIC COLD FRONT TONIGHT...AND MOVE WEST ACROSS CENTRAL ALABAMA ON SATURDAY...AND THEN DISSIPATE AS IT MOVES INTO ARKANSAS SATURDAY NIGHT. OVERALL THESE TWO WEAK FEATURES WILL HAVE LITTLE IMPACT ON OUR LOCAL WEATHER...AS A STRONG UPPER LEVEL RIDGE CONTINUES TO TAKE UP A LARGE EXPANSE FROM THE ARKLATEX REGION...EASTWARD INTO THE ATLANTIC OFF THE SOUTH CAROLINA COAST. WITH THE RIDGE BEING MORE OF A DOMINATE FACTOR...THE HOT WEATHER WILL BE WITH US FOR SEVERAL MORE DAYS...ALONG WITH ISOLATED TO OCCASIONAL SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOON. THE UPPER HIGH WILL BECOME MORE CONCENTRIC ON MONDAY AS IT BECOMES CENTERED OVER GEORGIA...RESULTING IN SLIGHTLY DRIER CONDITIONS BUT CONTINUED WARMTH. THE UPPER HIGH COULD BE OUR SAVING GRACE AND MAINTAIN A WESTERLY TRACK OF TROPICAL CYCLONE DEAN. T.C. DEAN IS FORECAST TO MOVE ACROSS THE WESTERN CARIBBEAN SEA AS A CAT FOUR ON MONDAY...AND MOVE ACROSS THE NORTHERN TIP OF THE YUCATAN PENINSULA MONDAY NIGHT. /22 && .LONG TERM TUESDAY THROUGH FRIDAY...THE TRACK OF T.C. DEAN WILL BE CLOSELY MONITORED TUESDAY INTO WEDNESDAY. MEANWHILE...NO CHANGES NEEDED AT THIS TIME...AND STILL EXPECT MAINLY ISOLATED TO OCCASIONAL SCATTERED THUNDERSTORMS EACH DAY AS UPPER HIGH PRESSURE HOLDS FIRM. THE BEST CHANCE OF RAIN SHOULD OCCUR ACROSS THE SOUTHERN AND WESTERN ZONES...FURTHEST AWAY FROM THE HIGH CENTERED OVER GEORGIA. TEMPERATURES WILL LIKELY REMAIN SLIGHTLY ABOVE NORMAL. /22 && .MARINE...A WEAK RIDGE OF HIGH PRESSURE REMAINS OVER THE NORTHERN GULF THROUGH SATURDAY THEN SHIFTS INTO THE SOUTHEAST GULF COASTAL STATES AS DEAN MARCHES ACROSS THE CARIBBEAN. A SMALL AMOUNT OF SWELL COMBINE WITH WIND WAVES DUE TO TIGHTENING PRESSURE GRADIENT TO BUILD SEAS TO 3-4 FEET ON SUNDAY...THEN THE SWELL AND INCREASING WINDS EVENTUALLY RAISE SEAS TO 6-7 FEET FOR TUESDAY AND WEDNESDAY AS DEAN MOVES ACROSS THE TIP OF THE YUCATAN PENINSULA AND ACROSS THE NORTHERN BAY OF CAMPECHE. WINDS INCREASE TO AROUND 15 KNOTS OFFSHORE ON SUNDAY THEN 15-20 KNOTS ON MONDAY AND CONTINUING THROUGH WEDNESDAY. WINDS WILL GENERALLY BE ABOUT 5 KNOTS LESS OVER THE NEAR SHORE WATERS. /29 && .FIRE...HIGH PRESSURE WILL SLOWLY WEAKEN ACROSS THE CENTRAL GULF COAST REGION THROUGH SUNDAY. AS A RESULT BETTER RAIN CHANCES CAN BE EXPECTED ACROSS MUCH OF REGION THROUGH SUNDAY. AFTERNOON RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE PERIOD. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 96 75 93 / 20 30 40 30 PENSACOLA 78 93 76 91 / 20 40 30 30 DESTIN 80 93 79 91 / 20 40 30 30 EVERGREEN 73 96 74 94 / 20 30 20 20 WAYNESBORO 73 98 73 94 / 20 30 20 20 CAMDEN 74 98 75 96 / 20 30 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 17, 8:55 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 855 AM CDT FRI AUG 17 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-181200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 855 AM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ABOVE AVERAGE TEMPERATURES CAN BE EXPECTED ACROSS THE REGION AGAIN TODAY...WITH SEVERAL INLAND COUNTIES SEEING READINGS TOPPING OUT NEAR 100 DEGREES. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 106 FOR MANY AREAS AS WELL. PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR THE SIGNS OF HEAT STRESS AND HEAT RELATED ILLNESSES. DRINK PLENTY OF WATER AND TAKE FREQUENT BREAKS FROM THE HEAT IN AN AIR CONDITIONED AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL CYCLONE DEAN IS FORECAST TO MOVE OVER THE YUCATAN PENINSULA EARLY NEXT WEEK. LONG PERIOD SWELLS GENERATED BY THE SYSTEM WILL MOVE NORTHWARD INTO THE COASTAL WATERS...AND WILL POSE A HAZARD FOR SMALL CRAFT. SWELL HEIGHTS SHOULD BUILD TO 4 TO 5 FEET BY LATE MONDAY WELL OFFSHORE...AND BETWEEN 6 TO 8 FEET BY LATE TUESDAY BEYOND 10 NM FROM THE SHORE. SWELLS AROUND 4 FEET SHOULD OCCUR CLOSER TO SHORE. MINOR BEACH EROSION WILL ALSO LIKELY OCCUR ALONG THE AREA BEACHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 17, 4:22 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 422 PM CDT FRI AUG 17 2007 ALZ051-172215- CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 422 PM CDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM IS MOVING INTO CHOCTAW COUNTY... AT 421 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES EAST OF NAHEOLA...AND MOVING SOUTHWEST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... OAKCHIA...PENNINGTON...NAHEOLA...INDIAN SPRINGS...LAVACA AND CHOCTAW CITY THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 17, 5:06 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT FRI AUG 17 2007 ALZ055-056-172245- CONECUH-MONROE- 506 PM CDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CONECUH AND MONROE COUNTIES... AT 504 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES EAST OF MIDWAY...AND MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MIDWAY...TURNBULL AND PINE ORCHARD THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 17, 6:00 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 600 PM CDT FRI AUG 17 2007 ALZ057-058-172345- BUTLER-CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 600 PM CDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER AND CRENSHAW COUNTIES... AT 556 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF HONORAVILLE...AND MOVING WEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HONORAVILLE AND PIGEON CREEK THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 17, 6:17 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 617 PM CDT FRI AUG 17 2007 ALZ058-172345- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 617 PM CDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER CRENSHAW COUNTY... AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES WEST OF BRANTLEY...AND NEARLY STATIONARY. ANOTHER STRONG THUNDERSTORM WAS LOCATED NORTHWEST OF RUTLEDGE AND WAS NEARLY STATIONARY. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTHEASTERN CRENSHAW COUNTY THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Aug 17, 6:41 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 641 PM CDT FRI AUG 17 2007 ALZ057-180015- BUTLER- 641 PM CDT FRI AUG 17 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER BUTLER COUNTY... AT 639 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF GREENVILLE...AND MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GREENVILLE AND I65 AND AL 185 THROUGH 715 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.